Jump to content

2 New Questions


Jackie
 Share

Recommended Posts

I am curious to know if anybody has problems with tinnitus. I have been experiencing a noise in my head that is stronger/louder at some times than others (primarily when I more tired...louder). I looked this up on the internet and have found that "tinnitus cerebri" is the sensation of noise perceived in your head vs. in the ears specifically ("tinnitus"). I have intermittent ear ringing and have even had inner ear spasms, but this sound is almost always present and strangely enough reminds me of a summer night with cricket noise (any campers or those who live in the country might know what I mean by this sound).

Since it started after taking anti-anxiety meds I am trying to figure out if this is a medication side effect or due to my other problems going on (POTS). The tinnitus cerebri I understand has to do with the pressure of the CSF fluid in the brain. I am just curious to know if anybody experiences this. (My sister with MS has experienced a humming sound in her ears and my mother complains of a buzzing sound in her head). We sound crazy don't we?

Secondly, I almost always get very pronounced scalp tenderness before my period. It hurts sometimes to just run my fingers through my hair....what is this? Anybody else have this experience?

Thanks!

Link to comment
Share on other sites

I just wanted to say that I get the intermittent ear ringing too- I'll just be sitting there and I'll hear a high pitched sound that disappears after a few minutes. I've had my hearing tested and been tested for Meniere's and other inner ear problems since my diagnosis and everything was fine, so I just chalk it up to POTS somehow- I also get intermittent muscle type spasms in my ear.

Does anyone have a clue what causes this?

As for the scalp tenderness, I only experienced this after starting on Midodrine- skin tenderness was a side effect that I had for a few weeks and it subsided eventually.

Link to comment
Share on other sites

Not sure about how closely your symptoms fit POTS per se... might be a medication side effect, or something else entirely. I used to get scalp tenderness that accompanied muscle spasms and headaches, but mine were neuro related, not POTS or NCS (I have a dx of both).

If your symptoms persist, be sure to check with you doctor.

Nina ;)

Link to comment
Share on other sites

I have tinnitus started in the last couple of years I think. I notice it most when it is quiet in the room. Doesn't really bother me much. Compared to my POTS what's a little ringing to pass the time.

My dad has it as well ... he actually got it tested and now knows the pitch of the ringing. Isn't that a kick .... I can name that tune in 3 notes!

EM

Link to comment
Share on other sites

I guess the thing is though, the sound is not in my ears per se but a perception of noise in my head. I know it sounds bizarre...it isn't voices or anything...the best I can actually describe it is the sound of a summer night...like a soft hush of the rise and fall of distant crickets. Strange...if I get brave I wil talk to the doctor about it. I'm almost afraid too though...what dx will that yield! Can only imagine! I do feel it is a side effect of meds too but wondered if it could be related to blood pressure as it is supposed to be related to CNS fluid pressure as I read on the website about it. Thanks everybody for responding though!

Link to comment
Share on other sites

Can't believe I found other people with ear spasms. I've had clicking in my ears since I was in elementary school. Actually went to my pediatrician and the day I saw him my ears were doing it. He put his stethoscope up to my ear and could actually hear them spasm too.

I also have the tinnitus problem, but it's getting better since I'm not so anemic.

Link to comment
Share on other sites

Hi Jackie,

I get a humming in my head on and off, and I also get the ringing along with some temporary hearing loss---more like muffled hearing. I told the assistant of Dr. Heffez about this, and he said it could be related to me cervical stenosis/chiari.

Julie :0)

Link to comment
Share on other sites

I have only had the ear spasms a couple times and did not know what to make of it. It was always in my left ear when it happened and I can only remember a couple times. I didn't like the feeling though so I feel for Briarrose and Ethansmom if you experience this regularly. Actually at the time it happened, I was on Ativan and can't remember if it happened then or after I tried to take Lexapro (but was still on Ativan to combat the excitation and agitation) but somewhere in that time I had some really strange sensations in my body (the ear spasms and I also had some episodes of jaw trembling which were scary and I even had some tremor-like sensations in the upper part of my spine between my shoulder blades). It might have all been linked to muscle group twitching or something but I worried at the time about focal seizures.

Anyhoo, thanks everybody for sharing. I'm glad to know I'm not the only one who has had some ear/head noise sensation. I find when it is bothering me and most loud, if I concentrate on another sound it bothers me less....sometimes I just focus on the sound itself and let it help me fall asleep. Oddly enough it hasn't been as bad for awhile but I stopped taking the birth control pill after 3 months so maybe that has helped it go away and balance me out somehow I don't know. I've also been trying really hard to eat more salt and drink a little more than usual lately. Admittedly, I have felt a little better, my blood pressure has been maintaining itself better, but I still have some up and down moods and energy levels. I suppose its all a guessing game huh?! :) Thanks everybody.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...